I am having breast reduction surgery and while I am under anesthetic I thought I would have either restylane or juvederm injected in the "parenthesis" near my nose/mouth. Is that a wise decision? It it wiser to be awake when you have this done? I am 47 years old and in good health.
Can I Get Juvederm or Restylane While I'm "Under the Knife"?
Doctor Answers 4
Technically, it is OK to have Juvederm or Restylane (or...
Technically, it is OK to have Juvederm or Restylane (or other filler) injections while "under the knife", assuming that you have discussed the risks, benefits, and alternatives with your doctor ahead of time and have signed a written consent.
Since you are already undergoing anesthesia and will have stopped blood thinners like aspirin and Advil, having the treatment at that time will allow you to avoid the discomfort of the injections and minimize bleeding (although injections into those "parentheses" or nasolabial folds are not too uncomfortable, especially when a topical anesthetic is applied to your skin prior to treatment).
Having said that, you may wish to ask your doctor to perform the treatment while you are mildly sedated, such as in the pre-op period (before surgery), rather than when you are totally asleep so that you can sit up, smile, frown, and make other facial expressions during the course of the treatment. This may allow your injector to obtain the best possible result.
Have a question? Ask a doctor
Fillers during surgery
It has become more the rule than the exception that patients get their Botox or injectables while they are asleep. Patients experience no pain, and awake with the fillers in place.
Communication and informed consent is very important with your surgeon since you won't be able to communicate while asleep.
Yes, we do that often.
We often get the request to place fillers while patients are under anesthestia. The advantages are that the patient does not feel pain during the injection as they are out for the other procedures. Also patients should be off of things that can cause the blook to be, "thin", and cause bleeding or brusing. (i.e. aspirin, ibuprofen, ginko, etc;).
It is important to communicate with your surgeon and be on the "same page" as to the desired result, as the patient will not be able to communicate with the surgeon. Follow up can be done at the same time as the follow up for the procedure.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.